Alert archive / California / Wind Advisories in 2022

Wind Advisory 2, NWS San Diego, CA

January 13, 2022Riverside County, San Bernardino County, California

NWS San Diego, CA issued this wind advisory at Jan 13, 2022, 7:33 PM PST for Riverside County, San Bernardino County, California. It took effect at Jan 14, 2022, 11:00 AM PST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2022, 7:33 PM PST (03:33 UTC)
In effect from
Jan 14, 2022, 11:00 AM PST
Expired
Jan 15, 2022, 3:00 PM PST
In force
28 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 3.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2022-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2022-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4263 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

526 
WWUS76 KSGX 140333
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
733 PM PST Thu Jan 13 2022

CAZ048-055-056-065-141145-
/O.NEW.KSGX.WI.Y.0002.220114T1900Z-220115T2300Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs
733 PM PST Thu Jan 13 2022

...WIND ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 3 PM PST
SATURDAY...

* WHAT...Northeast local winds 15 to 25 mph with local gusts to 50
  mph expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Riverside County 
  Mountains and San Gorgonio Pass Near Banning.

* WHEN...From 11 AM Friday to 3 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest winds will be confined to areas
  near and below the major passes, and below wind-prone canyons
  along the coastal slopes and foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
5 follow-up statements
325 
WWUS76 KSGX 141036
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
236 AM PST Fri Jan 14 2022

CAZ048-055-056-065-142300-
/O.CON.KSGX.WI.Y.0002.220114T1900Z-220115T2300Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs
236 AM PST Fri Jan 14 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
3 PM PST SATURDAY...

* WHAT...Northeast local winds 15 to 25 mph with local gusts to 
  50 mph expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Riverside County 
  Mountains and San Gorgonio Pass Near Banning.

* WHEN...From 11 AM Friday to 3 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
105 
WWUS76 KSGX 142143
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
143 PM PST Fri Jan 14 2022

CAZ048-055-056-065-150545-
/O.CON.KSGX.WI.Y.0002.000000T0000Z-220115T2300Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs
143 PM PST Fri Jan 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY...

* WHAT...Northeast winds 15 to 25 mph with peak gusts to 55 mph 
  expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Riverside County 
  Mountains and San Gorgonio Pass Near Banning.

* WHEN...From 11 AM Friday to 3 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
713 
WWUS76 KSGX 150451
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
851 PM PST Fri Jan 14 2022

CAZ048-055-056-065-151400-
/O.CON.KSGX.WI.Y.0002.000000T0000Z-220115T2300Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs
851 PM PST Fri Jan 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY...

* WHAT...Northeast winds 15 to 25 mph with peak gusts to 55 mph 
  expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Riverside County 
  Mountains and San Gorgonio Pass Near Banning.

* WHEN...From 11 AM Friday to 3 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest winds will be confined to areas
  near and below the major passes, and below wind-prone canyons
  along the coastal slopes and foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
017 
WWUS76 KSGX 151012
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
212 AM PST Sat Jan 15 2022

CAZ048-055-056-065-152300-
/O.CON.KSGX.WI.Y.0002.000000T0000Z-220115T2300Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs
212 AM PST Sat Jan 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 25 mph with peak gusts to 55 mph 
  expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Riverside County 
  Mountains and San Gorgonio Pass Near Banning.

* WHEN...Through 3 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest winds will be confined to areas
  near and below the major passes, and below wind-prone canyons
  along the coastal slopes and foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
705 
WWUS76 KSGX 152250
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
250 PM PST Sat Jan 15 2022

CAZ048-055-056-065-160000-
/O.EXP.KSGX.WI.Y.0002.000000T0000Z-220115T2300Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs
250 PM PST Sat Jan 15 2022

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

Gusty easterly winds along the coastal facing slopes of the
mountains and below passes will slowly subside for the remainder
of the day.

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 13, 1:28 PM PST, 6 hours 5 minutes earlier.

Area forecast discussion, Jan 13, 1:28 PM PST, 6 hours 5 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
128 PM PST Thu Jan 13 2022

.SYNOPSIS...
A low pressure system to the southwest could bring some sprinkles
or light showers to the mountains this afternoon and evening and
toward the coast on Saturday. There will also be stronger and
gusty northeast to east Santa Ana winds for late Friday through
early Sunday, peaking early Saturday. Temperatures will mostly
remain above average through the weekend. There are small chances
for precipitation again on Monday.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

At 1 PM, visible satellite showed continued abundant mid and high
level clouds streaming into Southern California, thanks to a low
pressure system off to the southwest. This low pressure system
will bring increased mid and high level moisture to the area
today. The lower levels remain quite dry though, so any
precipitation that falls will likely evaporate before reaching the
ground. The only exception is in the mountains, where a few
sprinkles could reach the ground, though chances for wetting rains
remains small.

The aforementioned low pressure system will move slowly northward
through Friday, then towards the northeast on Saturday. Cluster
analysis mostly diverges on the position of this low pressure
system through early next week. Some clusters are showing the
system farther to the southwest, and some show it farther to the
northeast. The position of the low pressure system will have
implications on the potential for precipitation across SoCal.

Currently, the NBM 24-hour chances for measurable precipitation
are highest on Saturday morning, with chances generally between 15
and 20 percent. About one-third to one-half of ensemble members
are showing light precipitation early Saturday morning. Slight
chances for precipitation remain in the forecast along the coast,
though little accumulation is expected.

A surface high will be developing off to the northeast through
Saturday, with the low pressure system continuing off to our
southwest. This will result in a Santa Ana pattern late Friday
through early Sunday, with stronger northeast to east winds in the
mountains and foothills. The current forecast shows wind gusts
reaching 60 mph in the windiest locations, peaking in strength
early Saturday morning. Winds will gradually weaken throughout the
day on Saturday.

The low pressure system will finally push inland sometime early
next week. As the system moves inland, some precipitation could be
possible. Right now, ensembles are indicating the potential for
precipitation over SoCal around Monday. Amounts look to be light
right now, and there is a good amount of spread in the ensembles.
For now, slight chances for precipitation remain in the forecast
for Monday, though confidence is low at this time.

&&

.AVIATION...
132030Z...Mostly BKN clouds at/above 12000 feet MSL through this
afternoon, lowering to around 8000 feet MSL this evening and
tonight. Isold -SHRA is possible this afternoon/evening in the
mountains, with little impact on visibility.

&&

.MARINE...
No widespread hazardous marine weather conditions are expected
through Monday. Some easterly wind gusts will exceed 20 kt for a
time on Saturday, mainly confined to the area near Imperial Beach.

&&

.BEACHES...
High surf 4-8 feet continues this afternoon, gradually diminishing
through tonight but wave sets of 7 feet will be possible in San
Diego County through Saturday. The high surf advisory and the surf
forecast contain details. Elevated surf will continue with a high
rip current risk through the weekend.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 2 PM PST Saturday for San Diego County
     Coastal Areas.

PZ...NONE.
&&

PUBLIC...Connolly
AVIATION/MARINE/BEACHES...PG

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.